MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305165
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Material #: (b)(4).Batch #: 2299299, 3055942.It was reported by customer that there was burring and particulates along the length of the needle.Verbatim: "we recently bought (b)(4) cases of part bd-305165: needle bd single use 21g x 1" green.We received (b)(4) cases of lot 2299299 and (b)(4) cases of 3055942.During testing the lab was seeing abnormal needle performance.Upon further internal investigation it was noticed there was burring and particulates along the length of the needle.Therefore, these are unusable.We received lot 2228051 in a prior delivery, and they are working as expected.I was wondering if it was possible to get more cases of lot 2228051 or a completely new lot delivered?".
 
Additional Manufacturer Narrative
Pr (b)(4): initial mdr submission.A follow up mdr will be submitted if additional information becomes available.Patient problem code: f27 ¿ no patient involvement.Device problem code: a180104 - device contamination with chemical or other material.Batch 3055942: manufacture date 2023-02-24.Batch 2299299: manufacture date 2028-01-31.
 
Additional Manufacturer Narrative
(b)(4) follow up.A device history record review was completed by our quality engineer team for provided material number 305165 and lot numbers 2299299 and 3055942.The review did not reveal any detected abnormalities during the production process that could have contributed to these defects and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received material #: 305165, batch #: 2299299, 3055942.It was reported by customer that there was burring and particulates along the length of the needle.Verbatim: "we recently bought 10 cases of part bd-305165: needle bd single use 21g x 1" green.We received 7 cases of lot 2299299 and 3 cases of 3055942.During testing the lab was seeing abnormal needle performance.Upon further internal investigation it was noticed there was burring and particulates along the length of the needle.Therefore, these are unusable.We received lot 2228051 in a prior delivery, and they are working as expected.I was wondering if it was possible to get more cases of lot 2228051 or a completely new lot delivered?".

Brand Name
NEEDLE 21X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18181970
Report Number1911916-2023-00853
Device Sequence Number7890302
Product Code FMI
UDI-Device Identifier30382903051657
UDI-Public(01)30382903051657
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305165
Device Lot Number3055942
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown